July 13, 2010

MRCP 1 Question 16

A 64 year-old woman with severe rheumatoid arthritis has severe fatigue and is found to have multiple swollen lymph nodes.

She is currently managed with infliximab.

She is found to have antinuclear antibody positivity.

What is the likely diagnosis?
a) Lymphoma
b) Generalised tuberculosis
c) SLE-type syndrome
d) Reactivation of rheumatoid disease
e) Chronic myeloid leukaemia







ANSWER
The correct answer is A

 Explanation

Early experience with antiTNF-a therapy has identified 7 types of adverse effects that seem to be of particular concern:

(a) infection including sepsis and tuberculosis

(b) malignancies such as lymphoma

(c) hematological disorders such as anemia and pancytopenia

(d) demyelinating disorders and neuropathy

(e) exacerbation of CHF

(f) production of autoantibodies and autoimmune responses (immunosuppression)

(g) infusion related problems (as hypersensitivity - pain, erythema, localized rash and hemorrhage at injection site

Use of these agents is also associated with an increased development of antinuclear antibody positivity.

Although this is insignificant in many patients, in some cases it may be associated with a systemic lupus erythematosus (SLE)-like syndrome that appears transient and resolves after drug discontinuation.

No comments:

Post a Comment

Got something to say? We appreciate your comments: